Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Dec 12, 2018, 2:53 PM CST for 24 counties in Texas. It took effect at Dec 13, 2018, 2:00 AM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2018, 2:53 PM CST (20:53 UTC)
- In effect from
- Dec 13, 2018, 2:00 AM CST
- Expired
- Dec 13, 2018, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 4:41 AM CST | HIGH SUST WINDS 43 | Vigo Park, TX | |
| Dec 13, 5:10 AM CST | HIGH SUST WINDS 40 | Caprock Canyon Sp, TX | GUSTING TO 52MPH |
| Dec 13, 5:39 AM CST | HIGH SUST WINDS 42 | 3 Wsw Aiken, TX | |
| Dec 13, 5:40 AM CST | HIGH SUST WINDS 44 | Happy, TX | |
| Dec 13, 5:50 AM CST | NON-TSTM WND GST 58 | 2 Ne Friona, TX | |
| Dec 13, 6:00 AM CST | HIGH SUST WINDS 42 | 7 Ese Silverton, TX | |
| Dec 13, 6:05 AM CST | HIGH SUST WINDS 41 | 2 Ene Tulia, TX | |
| Dec 13, 6:05 AM CST | HIGH SUST WINDS 42 | 2 Ne Dimmitt, TX | |
| Dec 13, 6:05 AM CST | HIGH SUST WINDS 44 | 9 Wsw Earth, TX | |
| Dec 13, 6:20 AM CST | HIGH SUST WINDS 41 | 3 N Hart, TX | |
| Dec 13, 6:30 AM CST | HIGH SUST WINDS 43 | 2 Ne Friona, TX | |
| Dec 13, 6:38 AM CST | SNOW 0 | Denver City, TX | BEGINNING TO STICK TO GRASSY AND ELEVATED SURFACES |
| Dec 13, 6:40 AM CST | HIGH SUST WINDS 43 | 6 Nw White River Lake, TX | GUST TO 57 MPH |
| Dec 13, 6:48 AM CST | HIGH SUST WINDS 41 | 2 S Lesley, TX | |
| Dec 13, 6:49 AM CST | HIGH SUST WINDS 48 | Happy, TX | |
| Dec 13, 7:02 AM CST | SNOW 0 | 5 S Wolfforth, TX | WINTRY MIX FALLING WITH NO ACCUMULATION |
| Dec 13, 7:05 AM CST | HIGH SUST WINDS 41 | 6 Ssw Anton, TX | |
| Dec 13, 7:05 AM CST | SNOW 0 | 5 Ssw Lubbock, TX | WINTRY MIX |
| Dec 13, 7:10 AM CST | HIGH SUST WINDS 43 | 6 S Olton, TX | GUST TO 56MPH |
| Dec 13, 7:21 AM CST | SNOW 0 | 4 Ssw Lubbock, TX | WINTRY MIX AT LBB OFFICE WITH NO ACCUMULATION |
| Dec 13, 7:23 AM CST | NON-TSTM WND GST 58 | 9 Wsw Earth, TX | 42MPH SUSTAINED AT THE TIME |
| Dec 13, 7:24 AM CST | HIGH SUST WINDS 46 | 9 Wsw Earth, TX | |
| Dec 13, 7:50 AM CST | HIGH SUST WINDS 41 | 5 Ssw Graham, TX | GUST TO 55MPH |
| Dec 13, 8:00 AM CST | HIGH SUST WINDS 42 | 5 Ene Abernathy, TX | GUST TO 53MPH |
| Dec 13, 8:00 AM CST | NON-TSTM WND GST 58 | 6 S Olton, TX | |
| Dec 13, 8:10 AM CST | NON-TSTM WND GST 58 | 6 Ssw Anton, TX | SUSTAINED WINDS OF 45MPH |
| Dec 13, 8:10 AM CST | NON-TSTM WND GST 63 | 6 Nw White River Lake, TX | SUSTAINED WINDS OF 42 MPH |
| Dec 13, 8:26 AM CST | NON-TSTM WND DMG | Ese Lubbock, TX | UTILITY POLE BROKEN |
| Dec 13, 8:28 AM CST | NON-TSTM WND GST 58 | 3 Wsw Aiken, TX | SUSTAINED WINDS OF 49MPH |
| Dec 13, 8:30 AM CST | NON-TSTM WND DMG | 1 Wsw Wolfforth, TX | ROOF BLOWN OFF BUILDING IN 900 BLOCK OF W 5TH |
| Dec 13, 8:30 AM CST | NON-TSTM WND DMG | 3 Ssw Lubbock, TX | BROKEN UTILITY POLES |
| Dec 13, 8:35 AM CST | NON-TSTM WND DMG | 3 Ene Lubbock, TX | BROKEN UTILITY POLES |
| Dec 13, 8:42 AM CST | NON-TSTM WND DMG | 5 Sw Lubbock, TX | LATERAL ELECTRIC LINES DOWN AT 45TH ST AND MSF |
| Dec 13, 8:55 AM CST | HIGH SUST WINDS 42 | 3 Nne Tahoka, TX | |
| Dec 13, 9:01 AM CST | HIGH SUST WINDS 43 | 3 Sse Estelline, TX | GUSTING TO 53 MPH |
| Dec 13, 9:05 AM CST | HIGH SUST WINDS 40 | 10 Sw Paducah, TX | GUST TO 51 MPH |
| Dec 13, 9:10 AM CST | NON-TSTM WND GST 59 | 5 Ssw Graham, TX | |
| Dec 13, 9:14 AM CST | NON-TSTM WND DMG | 1 Sw Lubbock, TX | TREE BLOWN DOWN IN 2100 BLOCK OF 20TH STREET BLOCKING DRIVEWAY |
| Dec 13, 9:15 AM CST | HIGH SUST WINDS 40 | Reese Center, TX | GUSTING TO 55MPH |
| Dec 13, 9:40 AM CST | NON-TSTM WND GST 60 | 6 Ssw Wolfforth, TX | SUSTAINED AT 40 MPH |
| Dec 13, 9:40 AM CST | NON-TSTM WND DMG | 2 Nw Lubbock, TX | TREE DOWN IN 3200 BLOCK OF AMHERST |
| Dec 13, 9:45 AM CST | HIGH SUST WINDS 40 | 1 S Plainview, TX | GUSTING TO 55MPH |
| Dec 13, 9:45 AM CST | HIGH SUST WINDS 41 | 4 S Levelland, TX | GUSTING TO 53MPH |
| Dec 13, 9:50 AM CST | HIGH SUST WINDS 41 | 1 Ne Memphis, TX | GUSTING TO 55MPH |
| Dec 13, 9:55 AM CST | NON-TSTM WND GST 63 | 1 S Plainview, TX | |
| Dec 13, 10:00 AM CST | HIGH SUST WINDS 40 | 1 Ene Morton, TX | GUSTING TO 51 MPH |
| Dec 13, 10:04 AM CST | NON-TSTM WND GST 59 | Happy, TX | SUSTAINED WINDS AT 49MPH |
| Dec 13, 10:05 AM CST | NON-TSTM WND GST 62 | 3 N Plains, TX | |
| Dec 13, 10:09 AM CST | HIGH SUST WINDS 42 | 1 Nw Lake Alan Henry, TX | GUSTING TO 53MPH |
| Dec 13, 10:10 AM CST | HIGH SUST WINDS 40 | 3 N Plains, TX | |
| Dec 13, 10:10 AM CST | NON-TSTM WND GST 61 | 5 Ene Abernathy, TX | SUSTAINED AT 44MPH |
| Dec 13, 10:10 AM CST | NON-TSTM WND DMG | Ese Lubbock, TX | BROKEN UTILITY POLE IN 4600 BLOCK OF 21ST STREET |
| Dec 13, 10:18 AM CST | NON-TSTM WND DMG | 2 Sse Lubbock, TX | TREE DOWN NEAR KLLL STUDIOS |
| Dec 13, 10:25 AM CST | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | |
| Dec 13, 10:25 AM CST | NON-TSTM WND GST 61 | 2 Ene Tulia, TX | SUSTAINED WINDS AT 46MPH |
| Dec 13, 10:25 AM CST | NON-TSTM WND DMG | 3 Nnw Lubbock, TX | BROKEN UTILITY POLE IN 1600 BLOCK OF N. UNIVERSITY DR |
| Dec 13, 10:28 AM CST | HIGH SUST WINDS 43 | 2 Sse Hackberry, TX | GUSTING TO 51 MPH |
| Dec 13, 10:33 AM CST | NON-TSTM WND DMG | 3 Se Lubbock, TX | BROKEN UTILITY POLE AT 400 BLOCK OF E. 50TH STREET |
| Dec 13, 10:45 AM CST | NON-TSTM WND DMG | 5 Nne Lubbock, TX | DOWNED TREE IN 700 BLOCK OF EAST QUINN |
| Dec 13, 10:53 AM CST | NON-TSTM WND GST 58 | 6 Nne Lubbock, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS74 KLUB 122053 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 253 PM CST Wed Dec 12 2018 ...STRONG TO DAMAGING NORTH WIND EXPECTED THURSDAY... .A storm system will rapidly strengthen across southeast Colorado tonight and push out across the South Plains and Rolling Plains through the day Thursday. A strong cold front will push south ahead of the storm system and then a combination of post frontal wind and strong winds above the surface will result in high sustained wind speeds with occasional gusts to around 60 mph across the region. TXZ021>042-130500- /O.UPG.KLUB.HW.A.0004.181213T0600Z-181214T0000Z/ /O.NEW.KLUB.HW.W.0006.181213T0600Z-181214T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 253 PM CST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM CST Thursday. The High Wind Watch is no longer in effect. * TIMING...Midnight tonight through late Thursday afternoon. The most favored time for strongest wind speeds will be between 10 am and 4 pm Thursday. * WINDS...North winds of 40 to 50 mph with gusts to 60 mph. * IMPACTS...Strong crosswinds are expected on east-west oriented roads which will make driving difficult, especially for high profile vehicles. Periods of blowing snow in the morning could reduce visibility at times. After the snow ends by late morning, blowing dust could reduce visibility downwind of open fields and construction zones. Additionally, wind gusts up to 60 mph could produce damage to trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ043-044-130500- /O.NEW.KLUB.HW.W.0006.181213T0600Z-181214T0000Z/ Kent-Stonewall- Including the cities of Jayton, Aspermont, and Old Glory 253 PM CST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM CST Thursday. * TIMING...Late Thursday morning through Thursday afternoon. * WINDS...40 to 50 mph with gusts to 60 mph. * IMPACTS...Strong crosswinds are expected on east-west oriented roads which will make driving difficult, especially for high profile vehicles. Blowing dust could reduce visibility downwind of open fields and construction zones. Additionally, wind gusts up to 60 mph could produce damage to trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
523 WWUS74 KLUB 130428 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1028 PM CST Wed Dec 12 2018 TXZ021>044-131300- /O.EXT.KLUB.HW.W.0006.181213T0800Z-181214T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1028 PM CST Wed Dec 12 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * TIMING...Beginning around 2 AM in the extreme southwestern Panhandle, and as late as 7 AM across the southern Rolling Plains. High winds will persist through late Thursday afternoon. The most favored time for the strongest wind speeds will be between 10 AM and 4 PM Thursday. * WINDS...North winds of 35 to 50 mph with gusts to 65 mph. * IMPACTS...Strong crosswinds are expected on east-west oriented roads which will make driving difficult, especially for high profile vehicles. Periods of blowing snow in the morning could reduce visibility at times. After the snow ends by late morning, blowing dust could reduce visibility downwind of open fields and construction zones. Additionally, wind gusts up to 65 mph could produce damage to trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
582 WWUS74 KLUB 131004 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 404 AM CST Thu Dec 13 2018 TXZ021>044-140000- /O.CON.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 404 AM CST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Beginning around 2 AM in the extreme southwestern Panhandle, and as late as 7 AM across the southern Rolling Plains. High winds will persist through late Thursday afternoon. The most favored time for the strongest wind speeds will be between 10 AM and 4 PM Thursday. * WINDS...North winds of 35 to 50 mph with gusts to 65 mph. * IMPACTS...Strong crosswinds are expected on east-west oriented roads which will make driving difficult, especially for high profile vehicles. Periods of blowing snow in the morning could reduce visibility at times. After the snow ends by late morning, blowing dust could reduce visibility downwind of open fields and construction zones. Additionally, wind gusts up to 65 mph could produce damage to trees and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
573 WWUS74 KLUB 131759 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1159 AM CST Thu Dec 13 2018 TXZ021>044-140000- /O.CON.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1159 AM CST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Until 6 PM this evening. * WINDS...North winds 40 to 50 mph with gusts as high as 65 mph. * IMPACTS...Isolated power outages will occur from downed utility lines, and some tree damage is also possible. Strong crosswinds on east-west roads will make driving dangerous, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Winds of 40 mph with gusts of 58 mph or greater can produce property damage. && $$
786 WWUS74 KLUB 140004 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 604 PM CST Thu Dec 13 2018 TXZ021>044-140115- /O.EXP.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 604 PM CST Thu Dec 13 2018 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased below warning criteria and the warning has expired. Winds will remain breezy with sustained winds 20-30 mph overnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 12, 11:45 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 12, 11:45 AM CST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1145 AM CST Wed Dec 12 2018 .AVIATION... Main challenge remains timing the onset of low clouds tomorrow morning behind a strong FROPA with N winds of 35 knots gusting to near 50 knots at all terminals. A band of mostly light snow is also expected to develop on the Caprock toward daybreak on the backside of a deepening upper low, which looks most likely to affect LBB at times. This should depart east of LBB by midday. Low clouds may hover just above MVFR for much of the day tomorrow, but some lower decks are likely in any snow, with blowing dust and/or blowing snow also hampering visibilities at times. An Airport Weather Warning is expected in later forecasts once the onset of 30+ knot winds is more certain. This AWW may also encompass very light snow accumulations of 1" or less. && .PREV DISCUSSION... /issued 331 AM CST Wed Dec 12 2018/ DISCUSSION... Today, skies will clear as upper level moisture pushes east. At the surface steady SW winds will allow WAA to take place. Thus, mostly clear skies with high temperatures in the 60s are expected area wide. Tomorrow continues to look cold and windy with area wide precip chances. During the early morning hours a 500mb trough will drop SE from the PacNW into eastern NM. The trough closes off just before entering the CWA. Simultaneously, at the surface, a cold front will rush through the FA. CAA behind the surface cold front will limit high temperatures Thursday to the mid to upper 40s. Behind the front winds quickly ramp up into the windy to very windy category. Sustained winds of 40 mph with gusts near and around 60 mph continue to look possible for several hours Thursday. Due to these factors will keep the high wind watch going with the expectation that it will be upgraded to a high wind warning. Although moisture will be limited with this system, isentropic lifting associated with the cold front will help generate precipitation. First starting as snow across the the NW zones and and then transitioning into more of a rain snow mix area wide during the morning hours Thursday. All solutions now showing a deformation zones maturing just SE of the CWA as the system exits the area. As a result the far E Rolling Plains will hold onto precip chances longer and the far SE Rolling Plains could see higher snow accumulations than the rest of the area. The last impact this wind event will have on the area is dust. Due to recent snowfall the grounds across much of the area are saturated but, given the intensity of the winds we are expecting patchy dust. For now have not entered patchy blowing dust into the forecast due to the uncertainty of the dust severity but, it cannot be ruled out either. Friday continues to look cool behind the system followed by a slow warm up over the weekend under another short wave ridge aloft. In the longer range, a fairly progressive pattern sets up with systems moving eastward north and south of the area with little impacts on the FA. && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Thursday afternoon for TXZ021>042. && 93
Hazardous weather outlook, Dec 12, 3:43 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 343 AM CST Wed Dec 12 2018 TXZ021>044-122145- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 343 AM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong upper low may generate high winds and some light snow accumulations on Thursday. A high wind watch is in effect from early Thursday morning through late Thursday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:26 PM CST | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 20 hr |
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.